On the exact distribution of the maximum of absolutely continuous dependent random variables

Reinaldo B. Arellano-Valle, Marc G. Genton*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

46 Scopus citations

Abstract

We derive the exact probability density function of the maximum of arbitrary absolutely continuous dependent random variables and of absolutely continuous exchangeable random variables. We show this density is related to the family of fundamental skew distributions. In particular, we examine the case where the random variables have an elliptically contoured distribution. We study some particular examples based on the multivariate normal and multivariate Student t distributions, and discuss numerical computation issues. We illustrate our results on a genetic selection problem and on an autoregressive time series model of order one.

Original languageEnglish (US)
Pages (from-to)27-35
Number of pages9
JournalStatistics and Probability Letters
Volume78
Issue number1
DOIs
StatePublished - Jan 1 2008

Keywords

  • Elliptically contoured
  • Exchangeable
  • Fundamental skew distribution
  • Kurtosis
  • Maximum
  • Skewness
  • Time series

ASJC Scopus subject areas

  • Statistics and Probability
  • Statistics, Probability and Uncertainty

Fingerprint

Dive into the research topics of 'On the exact distribution of the maximum of absolutely continuous dependent random variables'. Together they form a unique fingerprint.

Cite this